pictou, canada -
My common migraines have been a part of my life since I was 21...I am now 32. Most are related to my menstrual cycle and the others...who knows. I have tried Inderal, Imitrex (which made my throat swell and I felt "drugged") and just go off propanolol which I took for 3 yrs. I do have some sample Zomig pills, but haven't taken one yet since I don't want to take one at work not knowing what the side effects will be. I asked my Dr. to go off propanolol as I was tired of fighting the fatigue (I took 40mg 2X daily). I was also advised by my Chriropractor of the long-term side effects. I was drug-free for 3 weeks but got 6 migraines so another trip to the Dr. proved that I had to take some type of prev. med. He prescribed Depokote...so far I've read that your hair falls out and it's hard on your stomach. Can anyone give me a success story on Depokote? Chiropractic care helps ease the pain and sometimes make it go away. I know migraine sufferers dont always get answers, but I would appreciate any feedback on Depokote.
---Lisa Jarvis <email@example.com>
Dewey, IL USA -
I am 31 years old and have suffered from migraines for most of my life. I can remember getting them in high school. My mom can look at me and tell that I have one without me saying a word. I've been through it all, after reading this page, from the ER visits to people saying you are just making it worse, to it's all in your head. Yes, I'd say the last one is correct, because it is my head that hurts so much. My migraines average 4 to 5 days a WEEK! At this point, I'm barely hanging on. I can't eat, I can't sleep, and both of those add to the vicious cycle of a migraine. The question I would like to pose is this, and I would appreciate and be so grateful for any and all responses, I had an MRI done last week. It was discovered that my right jugular vein is closed off. My left side is 5 times the normal size. I am being sent to a Headache Clinic/Specialist (yes I said it, another doctor sent me to another doctor who wants another doctor.... sound familiar to any of you?). I am to have a test done Monday, March 23rd. My treating doctor said that it would be at least 2 to 3 weeks before I would be able to get in, no matter how many "favors" he called in. He told me this yesterday, March 17th. Today, March 18th, I am called by this clinic and they want me in there on Monday. This has me a tad nervous, which we all know adds to yet another migraine attack. Apparently, this vein problem is rather A typical, and very rare. They, the doctors, want to do a study of this vein in relation to the migraine attacks. Has anyone has this kind of testing? Has anyone been told that their jugular vein is obsolote on one side and 5 times the normal on the other?
I have had migraines for 15 + years. I've been pushed from doctor to doctor, each promising help, then ultimately giving up and pushing me to someone else. I am a single mom with two very small boys. I am a full time employee. Yet I have no life. The migraines control me. I've been on Imitrex, Midrin, Phrenelin Forte, Lortab, Fiorenal, every anti-depressant known to man, even seizure medication, which is what I am currently on. Serzone has done the most to help me, but I fell about 4 weeks ago, and the migraines that the Serzone had dropped from every 4 to 5 days to every 4 to 5 weeks, are back daily! No rest in between the attacks to get "ready" for the next one. I'm not sleeping at all. I average 4 hours a night.
I'm sure I am rambling on now, and I don't mean to. I was glad to find this page, and in fact, I emailed my mom and gave her the directions and invited her to read these messages. I rarely talk about my migraines. Yes, and it is because people think you are just exaggerating a "headache" or that you are hooked on the Rx's they give you, pat you on the head and send you off on your merry way. I would greatly appreciate any and all responses. I feel like I have found a family. Finally!!!! Someone else knows what I feel! Thanks... Lisa
Birmingham, AL USA -
oops i just sent a message their was one little error my email address is firstname.lastname@example.org
ont canada -
HI! As i read the entries on this page i realized that i was lucky to not have migraine headaches, well at least not yet, see the doctors have said that migraine headaches are hereditary and well ever since i was born (1982) my mother has suffered from migrainies lately she has had 3 maybe 4 good days a month anyways i shall not tell you her life instead i shall inform her of this page but i must say i am glad that i have found people in the same situation as her because sometimes i think she thinks she is alone and now i can conferm that their are more sufferes. I must give each and everyone of you a pat on the back, you all deserve it for enduring such hard times, hang in there and you guys keep this page going cause it is really good
thanks a whole bunch
anik (15 years old)
ont canada -
Hi, I'm 18 years old, and a frequent victim to migraines. I have 2-5 migraines per day. I am constantly tired and have absolutely no engery at all. I have been through many, many medicines. Between the shots in the butt and the hours in the hospital and clinics, I'm sick of it all. Currently right now I am on Inderal LA 60 mg per day, and Darvacot (I think that is how you spell it), but nothing is giving me any relief. I have missed so much of school in the last semester because of them. I can not focus or concentrate on anything. I get dizzy, and very lightheaded. Right now me and my doctor are trying to figure out what are triggering them. I have noticed that cigarette smoke will trigger them, but I'm not for sure if that is one of the triggers or not. I have noticed that when I'm around it, I get tired and soon afterwards, my head will then shoon start. It's awful, I can't go out with my friends as often as I used to. I'm not allowed to drive because when the "monsters" attack I can't see that well. I went to the doctor yesterday and they gave me a shot of demoral and a pill of Zomig. The demoral eased it a little bit, but didn't make it go away. I always have a constant headache!!!! Right now as I am typing, I do. Usually the only cure I have found is to sleep it off (which sometimes works, but not always, it just helps me escape the pain). But I hate to sleep my life away. These are so awful and no one understands how you feel if they don't have them. The teachers in school could sometimes care less. During school I have to put my head down just to get away from the lights that do a number on me. Anybody with any suggestions, PLEASE WRITE AND TELL ME!!!!!!! I'm dying of these things. I had an MRI last Saturday and it came back negative. Thank God, but now I'm back to point 1 of trying to figure out what to do. I really do think cigarette smoke sets them off, but I'm not for sure, and if anybody else has noticed this, please tell me. I hate to quit, but dealing with these headaches are REALLY BAD!!!! PLEASE ANY SUGGESTIONS -- PLEASE WRITE -- ALL ARE WELCOME!!!
---Rachel Sanson <Silverangel60@hotmail.com>
Camden on Gauley , WV USA -
Hello everyone - I have been suffering from severe side effects from preventative medicines for migraines. I was put on covera and vivactil. I had a reaction to the meds and now have a rash all over my body. I have been constipated for 3 weeks and have gained a lot of weight while following a healthy low tyramine diet. I am depressed from the side effects. The Dr. told me to stop taking the drugs and I am feeling very strange physically from stopping them cold turkey as he stated to, while the med bottle says don't stop the meds quickly. If anyone has any information or an experience similar PLEASE email me - I am frightened about what these meds have done to my otherwise "functioning" body parts! The side effects have rendered me worse then before I was taking them. I am in shock at the weight gain (was previously on Corgard and Elavil)! Help anyone!!
---Nadine Franklin <NFrankDir@aol.com>
IL USA -